Louisiana, 2015

Damaging Wind in Louisiana, July 9, 2015

July 9, 2015 · NWS SHV · 1 event in 1 county or zone

Weak seabreeze boundary made it northward from South Central Louisiana into portions of Northwest Louisiana during the late afternoon and early evening hours of July 9th. A single thunderstorm developed south of Natchez, Louisiana, moving north and snapped powerpoles in Natchez, Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Weak seabreeze boundary made it northward from South Central Louisiana into portions of Northwest Louisiana during the late afternoon and early evening hours of July 9th. A single thunderstorm developed south of Natchez, Louisiana, moving north and snapped powerpoles in Natchez, Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 9, 2:50 PM CST, 25 minutes earlier.

Area forecast discussion, Jul 9, 2:50 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT THU JUL 9 2015

.DISCUSSION...
ISOLD SEA BREEZE CONVECTION HAS MOVED INTO OUR SRN PARISHES THIS
AFTN. THIS ACTIVITY SHOULD DIMINISH WITH THE LOSS OF DAYTIME
HEATING. WE SHOULD SEE MORE SEA BREEZE ACTION FOR FRIDAY AND
SATURDAY...BEFORE THE UPPER RIDGE MOVES OVHD AND BEGINS TO BUILD
DURING SUNDAY. THE MODELS CONTINUE TO TREND STRONGER AND STRONGER
WITH THE UPPER RIDGE AS IT SETS UP OVER TX FOR MUCH OF THE FCST
PD. THIS WILL LIKELY SQUASH ANY POSSIBILITY FOR RAINFALL THIS
PD...AND WILL SEND OUR TEMPS UP TOWARDS THE CENTURY MARK BY THE
END OF THE PD. /12/

&&

.PREV DISCUSSION... /ISSUED 1227 PM CDT THU JUL 9 2015/

AVIATION...
MAINLY VFR CONDITIONS TO PREVAIL THROUGH THE TERMINAL FORECAST
PERIOD. COULD SEE TEMPO MVFR CEILINGS AROUND DAYBREAK.
OTHERWISE...SOUTH WINDS 10 TO 15 KNOTS AND GUSTY TO BECOME 5 TO
10 KNOTS OVERNIGHT AND THEN SOUTHWEST 10 TO 15 KNOTS ON FRIDAY.
/05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  94  76  94 /   0  10  10  10
MLU  75  95  74  94 /  10  20  10  10
DEQ  71  93  72  91 /   0  10  10  10
TXK  75  94  75  93 /   0  10  10  10
ELD  73  94  73  94 /   0  10  10  10
TYR  74  93  74  93 /   0  10  10  10
GGG  73  93  74  93 /   0  10  10  10
LFK  75  96  74  95 /  10  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, Jul 9, 9:58 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1058 AM CDT THU JUL 9 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101600-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1058 AM CDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

12

The radar

The Ft Polk radar (KPOE), 58 km away, was scanning. The volume nearest the first event began at 21:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Natchitoches

When
July 9, 3:15 PM CST
Where
Natchitoches County, 0.69 mi S of Natchez
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
31.670, -93.050

Powerpoles and powerlines were downed on Hwy. 1 south in Natchez, Louisiana.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577244.